| Model Number |
978A128 |
| Medical Device Problem Codes |
High impedance (1291); Connection Problem (2900)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/03/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from a manufacturer representative regarding a patient who was implanted with an implantable neurostimulator (ins) for urinary dysfunction/sacral nerve stim and gastrointestinal/pelvic floor therapy.It was reported that the patient presented for a stage 1 rc interstim procedure due to urgency frequency bladder symptoms.Lead 978a128 implanted - left sacral.Lead tunneled to right side buttock-pocket.Percutaneous extension cable (3560030/va276gm) tunneled to right side pocket.Lead electrodes wiped dry.Lead connected to perc ext cable.Secured with one set screw.Pocket sutured closed.Physician added a stitch where the perc ext cable exits the body.Ens connected to perc ext cable.Enhanced verify controller (evc) used to confirm connection.Opened ¿configuration¿.App runs impedance check automatically.Impedance shown in electrode 3 only.Since pocket was already sutured closed, decided to program around impedance.Programmed evc.Opened mytherapy app.Set to c3 - was able to raise and lower stimulation in mytherapy app.Ens taped to left side buttock.Re-tested connection in mytherapy app.Patient set on c3/0.1ma in preparation to raise the stimulation after the patient becomes more alert after given general anesthesia for the procedure.Patient sent to post-op and later sent home.Later in the day, called patient to turn interstim therapy on.Patient used evc to open the mytherapy application.Patient unable to connect.Evc displayed ¿communication error.No lead(s) attached to cable.Ensure all connections are secure and tap retry¿.Mdt rep met with patient in person to address communication error of evc with the ens.Disconnected ens from perc ext cable and reconnected.Did not correct issue.Powered evc off and back on.Did not correct issue.Replaced aaaa batteries in ens.Did not correct issue.Replaced ens.Did not correct issue.Patient had added wifi to evc, so removed wifi connection.Did not correct issue.Replaced evc.Did not correct issue.Called medtronic tech services, but it was after hours.Discussed connection issue with patient¿s physician.Scheduled time with patient at the physician's office on (b)(6) 2021.Additional information was received on 2021-aug-07 indicating that the mdt rep met with patient at physician's office on (b)(6) 2021, to call medtronic tech services. mdt rep with tech services regarding patient enhanced verify controller.The enhanced verify controller did not work at the patients home, but worked in the physician's office.Tech services was not sure why this happened.The enhanced verify controller was used to program the patient.Opened configuration and found there continues to show impedance >4,000 ohms in electrode 3 and now 0.Was able to program using electrodes 1 and 2.Program a: -1/+2 and program b: -2/+1.Patient sent home on pa/0.8ma felt in left perineum.On (b)(6) 2021, the patient called and stated she does not feel the interstim therapy.Instructed patient with enhanced verify controller.Patient able to open mytherapy app.Pa set at 0.8ma.Instructed patient to press the up arrow one time.Patient stated that maximum limit has been reached and was unable to raise the stimulation.Instructed patient to switch to program b.Unable to raise the stimulation.Patient switched back to program a and patient was unable to raise stimulation greater than 0.2ma.Patient stated they showered, but their unit is taped to their back side and the taping is still secure.Instructed patient to slide the interstim therapy off and will call the patient¿s physician to discuss next steps.More additional information received on 8/9/21 indicated the patient¿s physician was called at 8:30am to address concern with patient, left voicemail.Mdt rep is waiting communication with physician regarding pat ient no patient symptoms reported.No further complications were reported at this time.
Additional Manufacturer Narrative
All supplemental reports are being submitted under regulatory report #2182207-2021-01432.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.